Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
tanglepants290

accutane side effects

Recommended Posts

i started taking accutane, anmesteem actually yesterday. i'm on 60 mg a day. Today i had a headache, nothing really bad, but i was just wondering if that's normal, or perhaps just a coincidence. i'm not too worried but better safe than sorry. if anyone help i'd appreciate it! thanx

Share this post


Link to post
Share on other sites

It's normal and very common in the early days of treatment, generally signifying dehydration. Even if you were good about drinking water, you probably need more on Accutane. If it doesn't respond to a standard dose of an over the counter pain releiver like Ibuprofin, it may be from dry eyes, so consider getting some eyedrops. The headaches should pass within a few weeks, although if the headache is very severe and accompanied by neurological symptoms like nausea and visual disturbances you should immediately contact your doctor.

Share this post


Link to post
Share on other sites

I'm surprised by the number of posts on this forum asking if this or that side effect is normal for Accutane. Makes me wonder if: A. Docs out there today are being entirely forthcoming about Accutane's side effects and B. If patients are reading the literature that comes with the drug.

Accutane produces a host of side effects, one of which is increased occurances of headaches. When I was first prescribed the drug 15 years ago, I was in the doctor's office for at least 30 minutes while she went over ALL the side effects with me, everything from increased cholesterol levels to the risk of birth defects if I became pregnant, to headachs and nausea and joint pain. With the exception of birth defects (even back then, users were required to use two forms of birth control), I experienced every single side effect.

My advice is to read or re-read the literature, and discuss anything out of the ordinary with your doctor.

Best of luck in your treatment!

Share this post


Link to post
Share on other sites

I agree with Beentheredonethat that. Headaches are common for new Accutane users. I actually had a headache for the first two days while using Amnesteem. But I sometimes think I maybe brought those headaches on myself because of worrying so much about it; you know *stress headaches.* Don't worry too much about this stuff. I've been on this drug a few days shy of a month now and so far so good. :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×